Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I having been using neostrata 8% glyco acid toner for a few days and i have noticed my skin to breakout more with quite a number of red bumps. Is is normal with this breakouts or is my skin not suitable for the AHA toner? Thanks

Share this post


Link to post
Share on other sites

It's probably the irritation causing those bumps. AHA is not for everyone, in fact...I don't think acid should be used for teenagers, are skin is very delicate. Oh well. Rest assured they will go away in time, and i'm not talking months i'm talking a week or two. So don't worry. I'm getting them too from MaMa lotion.

Thanks. U mean i shld carry on with the toner or stop it totally?

Share this post


Link to post
Share on other sites

Search back to a post called

"All Clear with AHA" awhile ago in this forum. Around 40 pages of posts.

Lots of imformation on the topic of using higher % AHA's (8-10%).

In general, most people see a fairly significant breakout in the first few weeks followed by some sort of clearing.

Everyone reacts to products differently though..

Personally I was trying Alpha Hydrox Enhanced awhile back and noticed a fair breakout.

It did start to dissipate after a few weeks.

Thankfully enough, I was prescribed accutane soon after that point and have since discontinued the product.

I am sure it could have worked if I gave it time, but accutane just seemed the much better option for me.

Hope this helped.

Share this post


Link to post
Share on other sites

I would probably continue on with it on a test area of my face. That's me though. One thing to learn from acne.org's messageboard that needs to be stickied is...

DO NOT TRUST ANYONE ON THIS SITE! NO ONE HERE IS A PROFESSIONAL TO MY KNOWLEDGE AND THE REST ARE FILLED WITH KIDS! TAKING SOMEONE'S ADVICE CAN PERMANENTLY DAMAGE YOUR SKIN!

With that being said, be cautious with that product, I would put it on my left cheek and try it for at least a week and half and see if it got worse or better. Ya know? That's me though.

I agree, it's our careful decision that will determine the outcome. I jumped on the AHA bandwagon, also. I tried the Alpha Hydroxy enhanced creme, and I literally felt it clogging my pores. It smelled and felt like glue spread on my face. I tried the DDF glycolic toner 10%, and it never did anything but bring everything to the surface...time and time again. My skin was always irritated. It did help bring cysts to a head quickly, but it never stopped the acne. i think it just made it come to the surface quickly and lightly, if you will. I had whiteheads all over. It is also expensive $30-$40 a bottle for 8 oz. that'll last you about a month or 2 depending on use. You can not find it in any store except Sephora, and they are always out of stock. The company itself was out of stock a couple of months ago for a long time...the reason was that the shit was waiting constant FDA approval and was held up, literally, at the factory, which was kinda "shady." I got this information from an insider/supplier, yet when i called the company, they pretended to not know anything and just quote me a projected date of availability. So, you see...we have to be carefull about what we are recommended and eventually trying.

Share this post


Link to post
Share on other sites

But why do AHA cause an initial breakout? I know tretinion does this but how do AHA cause this? :think:

It might be because it is speeding up the exfoliating process. Actuallt, zits really form under the skin and bacteria starts attacking...that is when you get inflamation. some AHAs just bring zits to a whitehead, yet I assume that if the bacteria infection is severe, inflamation is inevitable...just my assumption

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×